MAUDE Adverse Event Report: ORTHOFIX SRL TRUE LOK PLUS LONG QUICK ADJUST STRUT

ORTHOFIX SRL TRUE LOK PLUS LONG QUICK ADJUST STRUT
Model Number 1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of historical records: orthofix (b)(4) checked the internal records related to the controls made on the device code 50-10190 batch b1558272 before the market release.No anomalies have been found.The original lot, manufactured in 2020, was comprised of (b)(4) devices.All of them have already been distributed to the market.Technical evaluation: the involved device has not been returned to orthofix (b)(4) yet.The technical evaluation will be performed as soon as the device is received.Medical evaluation: the information made available on the case was sent to our medical evaluator.A preliminary medical evaluation was performed and will be finalized once the results of the investigation are available.As soon as the results of the investigation are available, orthofix (b)(4) will provide a follow up report.Orthofix srl continues monitoring the devices on the market.
 
Event or Problem Description
Hold for sh 4.7 the information provided by local distributor indicates: hospital name: (b)(6).Surgeon name: dr (b)(6).Date of initial surgery: (b)(6) 2021.Body part to which device was applied: humerus.Surgery description: fracture treatment.Patient's information: (b)(6) year-old, female.Problem observed during: clinical use on patient/intraoperative.Type of problem: device functional problem.Event description: applied rapid adjust strut, come apart during application.The complaint report form also indicated: the device failure had no adverse effects on patient the initial surgery was not completed with the device.A replacement device was not immediately available to complete surgery: reduced the number from 4 to 3 struts the event led to a delay in the duration of the surgical procedure: readjustment of the frame layout.An additional surgery was not required.A medical intervention was not required.Copies of the operative reports are not available.Copies of the x-ray images are not available.Patient current health conditions: n/a.Further information received on march 18, 2021 from the local distributor: determination of the extra time needed to finalize the surgical procedure: 10 to 15 minutes, 4 strut configuration of the ring, all 3 working struts had to be removed to change to a 3 strut configuration, causing the reduction to be lost, and fracture had to be realigned.Patient's current health condition: did not affect patient, failure was intraoperatively.This frame will be on the patient till end of treatment.Manufacturer ref: (b)(4).Distributor ref: n/a.
 
Event or Problem Description
The information provided by local distributor indicates: hospital name: (b)(6) mediclinic.Surgeon name: dr.(b)(6).Date of initial surgery: (b)(6) 2021.Body part to which device was applied: humerus.Surgery description: fracture treatment.Patient's information: 58 year-old, female.Problem observed during: clinical use on patient/intraoperative.Type of problem: device functional problem.Event description: applied rapid adjust strut, come apart during application.The complaint report form also indicated: - the device failure had no adverse effects on patient.- the initial surgery was not completed with the device.- a replacement device was not immediately available to complete surgery: reduced the number from 4 to 3 struts.- the event led to a delay in the duration of the surgical procedure: readjustment of the frame layout.- an additional surgery was not required.- a medical intervention was not required.- copies of the operative reports are not available.- copies of the x-ray images are not available.- patient current health conditions: n/a.Further information received on (b)(6), 2021 from the local distributor: -determination of the extra time needed to finalize the surgical procedure: 10 to 15 minutes, 4 strut configuration of the ring, all 3 working struts had to be removed to change to a 3 strut configuration, causing the reduction to be lost, and fracture had to be realigned.-patient's current health condition: did not affect patient, failure was intraoperatively.-this frame will be on the patient till end of treatment.Manufacturer ref: (b)(4).Distributor ref: n/a.
 
Additional Manufacturer Narrative
Analysis of historical records: orthofix srl checked the internal records related to the controls made on the device code 50-10190 batch b1532231 before the market release.No anomalies have been found.The original lot, manufactured in 2020, was comprised of 148 devices.All of them have already been distributed to the market.Technical evaluation: the returned device, received on (b)(6) 2021 was examined by orthofix srl.The returned device was subjected to visual and dimensional check as per orthofix srl specification.The visual check evidenced as follows: 1.The ball clamp washer, component code 50-10190-4 was disassembled because the retaining ring, component code 351468-1, came out.The retaining ring was not returned.2.The hexagonal part of the ball stud is damaged, probably due to forcing and to washer disassembly.Other signs of damaging are also visible in several points of the sphere.3.The threaded part of the ball stud is deformed, probably due to forcing.The dimensional check, performed where possible, did not evidence any anomalies.The functional check performed by testing rotation resistance of the ball joints and opening/closure mechanisms, did not evidence any anomalies.Medical evaluation the information made available on the case with the results of the technical analysis, was sent to our medical evaluator.Please find below an extract of the medical evaluation performed.-(b)(6) 2021.In this case a 58 year old female patient was having a 4 strut frame applied to a humerus.One strut fell apart during the assembly and the surgeon continued with a 3 strut frame, but had to disassemble the original frame to achieve this.The time lost was 10 to 15 minutes.The final frame was satisfactory and the patient treatment continues.A 3 strut frame is perfectly satisfactory for use on a limb, especially the upper limb.However, as reported the strut failed without warning so the frame had to be rebuilt.The time lost was not clinically significant but a sudden strut failure is.The end result for the patient is that they have treatment as planned.-(b)(6) 2021 with the results of the technical analysis.There are some signs of wear in the affected joint, and the threaded part close to the joint has been forced at some stage, and is deformed.No change in reportability.Final comments: the results of the technical evaluation concluded that the returned device was originally conforming to specification.The failure occurred and the presence of several signs of damaging, indicated that the returned device was significantly forced causing the final disassembling of the components.The analysis of the historical data evidenced that no other similar notifications have been received on devices belonging to the same lot.Orthofix srl continues monitoring the devices on the market.

Brand Name
TRUE LOK PLUS LONG QUICK ADJUST STRUT
Common Device Name
TRUE LOK PLUS LONG QUICK ADJUST STRUT
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
MDR Report Key11627040
Report Number9680825-2021-00023
Device Sequence Number3984459
Product Code KTT
UDI-Device Identifier18054242510185
UDI-Public(01)18054242510185(11)201014(10)B1558272
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K170650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1
Device Catalogue Number50-10190
Device Lot NumberB1532231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date07/21/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR